Oklahoma, 2007

Flash Flooding in Oklahoma, June 15, 2007

June 15, 2007 · NWS TSA · 3 events in 2 counties and zones

Heavy thunderstorm rains caused flash flooding across parts of northeast Oklahoma during the early morning hours of the 15th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Heavy thunderstorm rains caused flash flooding across parts of northeast Oklahoma during the early morning hours of the 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 14, 8:50 PM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 14, 8:50 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
950 PM CDT THU JUN 14 2007

.DISCUSSION...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WESTERN PORTIONS OF THE FA
OVERNIGHT INTO THE MORNING HOURS FRIDAY. ELEVATED SHOWERS AND
THUNDERSTORMS HAVE BEGUN TO DEVELOP WEST OF GRAINOLA...TULSA LINE.
THIS ACTIVITY IS EXPECTED TO CONTINUE TO INCREASE IN COVERAGE
OVERNIGHT AND DEVELOP FURTHER SOUTHWARD ACROSS FAR SOUTHEAST
OKLAHOMA AS THE LOW LEVEL JET DEVELOPS WITH MODERATE ELEVATED
INSTABILITY. RAINFALL RATES IN EXCESS OF 2 INCHES AN HOUR WILL BE
LIKELY IN THE STRONGER CELLS...AND ANY TRAINING OF THUNDERSTORMS
WILL LIKELY LEAD TO FLASH FLOODING. WILL SEND UPDATED ZONES
SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ059-OKZ060-OKZ064-OKZ065-OKZ066-OKZ071-OKZ073.

AR...NONE.
&&

SHORT TERM...12
Hazardous weather outlook, Jun 14, 12:00 PM CST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU JUN 14 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU JUN 14 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 2 PM.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 2 PM.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 2 PM.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

DISCUSSION...
OVERNIGHT AND EARLY MORNING CONVECTION HAS LEFT SEVERAL WEAK SURFACE
BOUNDARIES ACROSS THE REGION...PRIMARILY IN SOUTHEAST OKLAHOMA.
PARTIAL CLEARING ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS WILL
ALLOW FOR ADDITIONAL HEATING AND DESTABILIZATION TODAY...WITH LATE
AFTERNOON CAPE VALUES AROUND 1500-2000 K/KG. CLUSTERS OF
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND EXPAND IN COVERAGE AS THE
AFTERNOON PROGRESSES...WITH THE BEST CHANCES ACROSS SOUTHEAST
OKLAHOMA NEAR THE MESOSCALE BOUNDARIES. THE STRONGER THUNDERSTORM
CLUSTERS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS...LOCALLY HEAVY
RAINFALL IS A STRONG POSSIBILITY WITH THE SLOW MOVING CELLS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
MODELS ARE CONSISTENT WITH NOT CHANGING THE UPPER PATTERN MUCH IN
THE NEAR FUTURE... THUS KEEPING AN UPPER LOW IN THE REGION WELL INTO
NEXT WEEK. THERE WILL BE NO APPRECIABLE CHANGE IN THE MOISTURE-RICH
AIR MASS THROUGH THAT TIME AS WELL. THEREFORE...THUNDERSTORM
CHANCES...AND ASSOCIATED THREATS...WILL REMAIN IN THE FORECAST EACH
DAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 14, 9:39 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1039 PM CDT THU JUN 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     HAIL             BRISTOW                 35.83N 96.39W
06/14/2007  E0.75 INCH       CREEK              OK   EMERGENCY MNGR

&&

MEB
Special weather statement, Jun 14, 9:43 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT THU JUN 14 2007

OKZ064-150415-
CREEK OK-
1043 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CENTRAL CREEK

AT 1043 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BRISTOW...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3579 9651 3575 9630 3608 9617 3613 9644
Special weather statement, Jun 14, 10:42 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CDT THU JUN 14 2007

OKZ049-150515-
PUSHMATAHA OK-
1142 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CENTRAL PUSHMATAHA

AT 1142 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OLETA...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SOBOL...CORINNE...RATTAN...CLOUDY...FINLEY...
SNOW...NASHOBA...OLETA AND DUNBAR.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3415 9543 3413 9520 3455 9520 3452 9563
Special weather statement, Jun 14, 11:00 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1200 AM CDT FRI JUN 15 2007

OKZ059-064-150530-
CREEK OK-PAWNEE OK-
1200 AM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK AND SOUTHEASTERN PAWNEE

AT MIDNIGHT CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SILVER CITY...MOVING NORTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JENNINGS...TERLTON...HALLETT...
CLEVELAND...OILTON...SILVER CITY AND MANNFORD.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3601 9659 3603 9638 3624 9634 3632 9647
      3633 9662
Special weather statement, Jun 14, 11:17 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 AM CDT FRI JUN 15 2007

OKZ066-150545-
OKMULGEE OK-
1217 AM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OKMULGEE

AT 1217 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTH OF PRESTON...MOVING NORTHWEST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LIBERTY...PRESTON...
BEGGS AND HECTORVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3566 9606 3574 9587 3586 9592 3586 9618
Special weather statement, Jun 15, 12:12 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
112 AM CDT FRI JUN 15 2007

OKZ064-150645-
CREEK OK-
112 AM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CREEK

AT 112 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF SLICK...MOVING NORTHEAT AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SLICK...MANNFORD AND KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3609 9631 3608 9621 3604 9618 3587 9614
      3587 9618 3583 9619 3577 9627 3597 9653
      3617 9633 3617 9631

The radar

The Tulsa radar (KINX), 77 km away, was scanning. The volume nearest the first event began at 06:43 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Creek

When
June 15, 12:45 AM CST to 1:45 AM CST
Where
Creek County, Mannford
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.250, -96.420

Heavy thunderstorm rains caused severe street flooding in Mannford.

Flash Flood, Okmulgee

When
June 15, 2:15 AM CST to 4:15 AM CST
Where
Okmulgee County, Beggs
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.730, -96.070

Heavy thunderstorm rains caused Highway 16 and 75a to be closed due to high water in underpasses.

Flash Flood, Creek

When
June 15, 4:35 AM CST to 8:35 AM CST
Where
Creek County, 9 mi WNW of Kellyville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.000, -96.368

Heavy rains caused some roads near Heyburn Lake to be closed. In addition the lake level increased significantly causing some campers to be relocated.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39148, 39147, 39149.